Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 302, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Dec 18, 2025, 6:42 PM EST for 4 counties in Indiana. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2025, 6:42 PM EST (23:42 UTC)
- Expired
- Dec 18, 2025, 6:54 PM EST
- In force
- 12 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IN, Harrison County, IN, Scott County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 6:42 PM EST, 0 minutes earlier. Its key messages:
- * Gradient wind gusts of 30-40 mph are expected this evening ahead of a strong cold front. Isolated wind gusts of 40-45 mph will be possible in stronger showers along the front. * Behind the front, temperatures quickly fall tonight with a few snow flurries and snow showers possible. Cooler weather will last through Friday. Temperatures will then warm over the weekend and into next week.
Area forecast discussion, Dec 18, 6:42 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Louisville KY 642 PM EST Thu Dec 18 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Gradient wind gusts of 30-40 mph are expected this evening ahead of a strong cold front. Isolated wind gusts of 40-45 mph will be possible in stronger showers along the front. * Behind the front, temperatures quickly fall tonight with a few snow flurries and snow showers possible. Cooler weather will last through Friday. Temperatures will then warm over the weekend and into next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 415 PM EST Thu Dec 18 2025 An upper low is working east through the Midwest headed towards the Great Lakes region. The system's surface low slightly northeast of the upper low is dragging a cold front that stretches south near Chicago and back towards the Lower Mississippi Valley. Ahead of the front, over the Lower Ohio Valley, moderate isentropic left is occurring. The low level jet is currently between 55-65 knots. This has and will continue to produce rounds of showers over the region. Along the front, west of the CWA, a thin line of heavier rain is moving east towards southern Indiana and central Kentucky. Ahead of the front, winds are out of the south. This has lifted temperatures into the mid to upper 50s with dew points in the low 50s, but with the passage of the front, winds will quickly veer towards the west- northwest, beginning cold air advection. The front looks to arrive in Dubois County, Indiana around 23z this evening and should exit our Bluegrass counties by around 04z. The convection along the front will bring our best chances for seeing stronger wind gusts. It was looking like a wind advisory was going to be needed with early wind reports from the St. Louis area, but since then, the CAM model guidance has been running well above observed winds. Some of the data has begun to back off on gusts later this evening. Still, gusts are expected to inch closer to the lower limits for a wind advisory (40 mph). For now, the Special Weather Statement remains in place. Tonight, behind the front, cooler temperatures are expected to transition rain into light snow around 05-06z near Jasper, Indiana to around 10z on the eastern side of the CWA. A few flakes could be seen for a short period of time farther south, but most of the flurries and/or light snow will remain over southern Indiana and north-central Kentucky. This is because farther south the DGZ dries, but deeper moisture saturates at least some of the DGZ over the northern half of the CWA. Not expecting much in the way of accumulations, but with temperatures falling into the mid to upper 20s, any remaining water from earlier precipitation is likely to freeze. Elevated winds and a delay in temperatures falling to below freezing should help dry surfaces. Tomorrow, the upper trough will become negatively tilted, lifting the trough northeast away from the CWA. This will begin clearing skies over the CWA from the southwest to northeast early in the day, and by the early afternoon, clear skies are expected over the whole CWA. Gusts around 30 mph in the morning will continue to weaken throughout the day, but continued CAA will limit highs to the the mid 30s to low 40s. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 415 PM EST Thu Dec 18 2025 Friday night, a surface high passes east of the region, returning WAA to the region. After a cool night Friday night with lows in the 20s, temperatures rebound into the 50s under mostly sunny skies on Saturday. Saturday night, as a low pressure system passes east, north of the Great Lakes, its trailing cold front pushes southeast through the Lower Ohio Valley. This front will separate two surface high pressure centers. It will likely only bring some passing cloud cover the the region and more CAA. Sunday's highs get limited to the 40s to near 50. Zonal flow will push the surface high over the Midwest east across Indiana, bringing WAA back to the CAA. Highs return to the 50s on Tuesday and the 50s and 60s Wednesday and Thursday. Some additional chances of light precipitation are possible during this time. It looks like the first chance will arrive Monday night or Tuesday. && .AVIATION /00Z TAFS THROUGH 06Z SATURDAY/... Issued at 642 PM EST Thu Dec 18 2025 The cold front has just entered the western portion of the region and a line of strong showers is out ahead of the front. As this feature sweeps east over the region, winds up to 45mph will continue. As the front passes over the terminals, winds will quickly shift from the south to the west and precip will steadily dissipate. In the early morning hours, another thin line of showers is expected to develop bring some RASN transitioning to mostly light snow for a few hours. CIGs will steadily recover by late morning to VFR. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...KDW LONG TERM...KDW AVIATION...SRW
Hazardous weather outlook, Dec 18, 4:34 PM EST, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 434 PM EST Thu Dec 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192145- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 434 PM EST Thu Dec 18 2025 /334 PM CST Thu Dec 18 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. A strong cold front will continue to bring rain showers to the region. Ahead of the cold front, strong gusty south to southwest winds are expected. Wind gusts of 35 to 40 mph will be possible. Behind the front, winds remain gusty out of the west-northwest and falling temperatures will change remaining precipitation to flurries and light snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KDW
In the hours before
Special weather statement, Dec 18, 5:21 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
521 PM EST Thu Dec 18 2025
INZ076-083-084-089-182315-
Crawford IN-Orange IN-Perry IN-Dubois IN-
521 PM EST Thu Dec 18 2025
...GUSTY SHOWERS WILL IMPACT DUBOIS...NORTHWESTERN CRAWFORD...
NORTHWESTERN PERRY AND WESTERN ORANGE COUNTIES THROUGH 615 PM EST/515
PM CST/...
At 521 PM EST/421 PM CST/, Doppler radar was tracking gusty showers
along a line extending from Washington to near Lynnville. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Paoli, Huntingburg, Ferdinand, Orleans, French Lick,
Orangeville, Holland, West Baden Springs, and Birdseye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3849 8695 3851 8693 3850 8688 3853 8683
3853 8668 3869 8668 3869 8639 3820 8663
3820 8707
TIME...MOT...LOC 2221Z 269DEG 35KT 3867 8716 3823 8739
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NeudorffSpecial weather statement, Dec 18, 6:00 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
600 PM EST Thu Dec 18 2025
INZ076>078-083-084-089>092-KYZ023>025-190000-
Crawford IN-Orange IN-Washington IN-Floyd IN-Clark IN-Perry IN-
Dubois IN-Scott IN-Harrison IN-Hancock KY-Meade KY-Breckinridge KY-
600 PM EST Thu Dec 18 2025
...GUSTY SHOWERS WILL IMPACT WESTERN HARRISON...EASTERN DUBOIS...WEST
CENTRAL CLARK...CRAWFORD...PERRY...NORTHWESTERN FLOYD...ORANGE...
WESTERN SCOTT...WASHINGTON...NORTHWESTERN MEADE...HANCOCK AND
NORTHERN BRECKINRIDGE COUNTIES THROUGH 700 PM EST/600 PM CST/...
At 600 PM EST/500 PM CST/, Doppler radar was tracking gusty showers
along a line extending from 10 miles east of Shoals to near Eureka.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tell City, Scottsburg, Salem, Paoli, Corydon, Brandenburg,
Hawesville, English, Carefree Town, and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3793 8697 3794 8692 3802 8680 3800 8677
3812 8681 3821 8679 3820 8697 3853 8676
3853 8668 3869 8665 3869 8631 3876 8629
3877 8598 3873 8587 3878 8582 3878 8572
3781 8632 3783 8690 3790 8692 3789 8699
TIME...MOT...LOC 2300Z 267DEG 37KT 3869 8660 3786 8716
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NeudorffSpecial weather statement, Dec 18, 6:19 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
519 PM CST Thu Dec 18 2025
KYZ023-024-026-027-061-190000-
Grayson KY-Butler KY-Hancock KY-Ohio KY-Breckinridge KY-
519 PM CST Thu Dec 18 2025
...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN HANCOCK...NORTHWESTERN
BUTLER...NORTHWESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE AND OHIO
COUNTIES THROUGH 600 PM CST...
At 519 PM CST, Doppler radar was tracking gusty showers along a line
extending from near Rockport to near Madisonville to 9 miles south of
Cadiz. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartford, Hardinsburg, Beaver Dam, Cloverport, Fordsville,
Centertown, Mchenry, Rockport, Rochester, and Mcquady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3738 8709 3747 8712 3763 8695 3767 8682
3771 8687 3775 8682 3783 8685 3782 8631
3707 8693 3712 8690 3714 8693 3718 8692
3719 8689 3724 8691 3727 8698 3732 8699
3736 8703 3737 8708 3733 8711 3734 8714
TIME...MOT...LOC 2319Z 271DEG 39KT 3782 8701 3732 8743 3673 8778
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WebbSpecial weather statement, Dec 18, 6:35 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
635 PM EST Thu Dec 18 2025
INZ076>079-084-089>092-KYZ023>025-028>032-190030-
Orange IN-Jefferson IN-Scott IN-Crawford IN-Washington IN-Floyd IN-
Clark IN-Perry IN-Harrison IN-Jefferson KY-Oldham KY-Hardin KY-
Bullitt KY-Hancock KY-Meade KY-Breckinridge KY-Trimble KY-
635 PM EST Thu Dec 18 2025
...GUSTY SHOWERS WILL IMPACT JEFFERSON...CLARK...SOUTHEASTERN
PERRY...FLOYD...SCOTT...WASHINGTON...HARRISON...EASTERN CRAWFORD...
SOUTHEASTERN ORANGE...CENTRAL OLDHAM...MEADE...JEFFERSON...WESTERN
BULLITT...NORTHEASTERN HARDIN...EAST CENTRAL HANCOCK...TRIMBLE AND
NORTHERN BRECKINRIDGE COUNTIES THROUGH 730 PM EST/630 PM CST/...
At 635 PM EST/535 PM CST/, Doppler radar was tracking gusty showers
along a line extending from near Brownstown to near Hawesville.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Madison, Shepherdsville, Lyndon, and Middletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3873 8520 3870 8522 3874 8527 3874 8533
3865 8525 3781 8583 3782 8669 3876 8614
3878 8609 3876 8603 3877 8602 3877 8598
3875 8598 3876 8594 3873 8587 3881 8579
3883 8573 3882 8569 3883 8561 3883 8520
TIME...MOT...LOC 2335Z 268DEG 34KT 3882 8606 3783 8671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NeudorffThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 6:00 PM EST | Special Weather Statement | LMK | Hancock | 60 min |
| Dec 18, 6:19 PM EST | Special Weather Statement | LMK | Breckinridge, Ohio | 41 min |
| Dec 18, 6:35 PM EST | Special Weather Statement | LMK | Jefferson, Meade, Oldham, Trimble | 55 min |
| Dec 18, 6:42 PM EST | Severe Thunderstorm Warning | LMK | Butler, Logan | 48 min |
| Dec 18, 6:57 PM EST | Special Weather Statement | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin | 63 min |
| Dec 18, 5:21 PM EST | Special Weather Statement | LMK | Dubois, Orange | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.